Maine, 2010Heavy Snow and High Wind in Maine, February 24 to 26, 2010
February 24 to 26, 2010 · NWS CAR · 7 events in 7 counties and zones
A tight pressure gradient between intense low pressure across southern New England and high pressure to the north produced strong east winds across Downeast Maine. The strongest winds occurred from the evening of the 25th into the early morning hours of the 26th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient between intense low pressure across southern New England and high pressure to the north produced strong east winds across Downeast Maine. The strongest winds occurred from the evening of the 25th into the early morning hours of the 26th. Wind gusts of 50 to 60 mph occurred across interior Downeast areas...with 60 to 70 mph gusts along the coast. |The combination of strong winds and wet ground led to thousands of trees being uprooted or snapped across the region. The most extensive tree damage was reported across southwest portions of Hancock county including Deer Isle...Stonington...Brooklin...Sedgwick...Blue Hill and Mount Desert Island. The falling trees brought down many power lines resulting in thousands of customers loosing power. The damage to the power infrastructure was extensive enough that in some locations power was not restored for several days. The falling trees also blocked many roads. In one instance...a tree fell on a parked unoccupied vehicle producing significant damage.|The low became nearly stationary across southern New England while several areas of moisture rotated around the low...producing areas of heavy snow across portions of northern Maine. The first round of heavy snow occurred from the overnight hours of the 24th into the 25th when 7 to 11 inches of accumulation were reported across northern portions of Somerset and Piscataquis counties. A second interval of heavy snow occurred during the 26th affecting portions of northern Penobscot and northwest Aroostook counties. During this second event....7 to 12 inches of accumulation were reported across northwest Aroostook county with 5 to 9 inches across portions of northern Penobscot county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 24, 10:02 PM EST, 58 minutes earlier.
Area forecast discussion, Feb 24, 10:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1002 PM EST WED FEB 24 2010
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTH TO SOUTHERN NEW ENGLAND TONIGHT AND
WEAKEN. A SECOND...STRONGER LOW WILL THEN TRACK NORTH FROM THE MID
ATLANTIC COAST THURSDAY INTO SOUTHERN NEW ENGLAND BY LATER
THURSDAY AND BECOME NEARLY STATIONARY INTO THE WEEKEND. THIS WILL
KEEP THE WEATHER PATTERN MOIST AND UNSETTLED THROUGH SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONLY SIG CHGS MADE WERE...1) SLOW THE ADVANCEMENT OF STEADY
PRECIP TO WRN AND CNTRL PTNS OF THE FA OVRNGT AND 2)...UPGRADE THE
HIGH WIND WATCH FOR THE COASTAL ZONES TO A HIGH WIND WARNING AND
TO SYNC UP MORE CLOSELY THE START AND END TIMES OF THE HIGH WIND
WATCH/WARN LAND ZONES WITH THE COASTAL WATERS SRW. ALSO MADE MINOR
CHGS TO HRLY TEMPS AND DWPTS AND OVRNGT LOWS.
OTHERWISE...WITH A LARGE SCALE BLOCKING RIDGE TO THE EAST AND A
LARGE SCALE DEEPENING TROF TO THE WEST OF THE STATE UNSETTLED
CONDITIONS WILL CONTINUE THROUGH THE NIGHT TONIGHT. A WEAKENING
LOW OVER SOUTHERN NEW ENGLAND WILL GIVE WAY TO A STRENGTHENING LOW
ASSOCIATED WITH THE LONGWAVE DEEPENING TROF TO THE W. AS THIS
STRENGTHENING OCCURS THE SELY FLOW TO ITS N WILL FURTHER EFFECT
THE CAR CWA. THE BEST FORCING FOR PRECIP LOOKS TO BE ALONG THE
IMMEDIATE COAST DUE TO ENHANCED COASTAL FRONTOGENESIS...AND
FURTHER INLAND OVER THE HIGHER TERRAIN OF PISCATAQUIS COUNTY AND
WESTWARD WHERE UPSLOPE FLOW AND ISENTROPIC LIFT WILL WILL ENHANCE
PRECIP POTENTIAL. A RIDGE OF HIGHER THETA-E AIR WRAPPING NORTH OF
THE LOW WILL ENHANCE THE LLVL FRONTOGENESIS OVER THE SW PORTIONS
OF THE CWA AS THE NEW LOW MOVES NE AS WELL. GIVEN ALL THIS
FORCING...WHICH STRENGTHENS OVER TIME AS THE LOW
STRENGTHENS...WILL ALLOW FOR HIGHEST QPF TO BE OVER THE SW
PORTIONS OF THE CWA AND IMMEDIATE COAST THROUGH 12Z THU.
AS FOR P-TYPE...WITH THE THETA-E RIDGE COMES ENHANCED WARM FLOW
WRAPPING AROUND THE NORTH SIDE OF THE LOW. GIVEN THIS TEMPS WILL
BE SLOW TO COOL DOWNEAST WHICH WILL ALLOW FOR MISTILY LIQUID
OVERNIGHT. FURTHER N...WHERE BEST WAA WILL START LATER...WILL
ALLOW FOR SNOW AS LLVLS COOL A BIT DUE TO NATURAL DIURNAL TREND.
MODELS SEEM FAR TOO HIGH IN THEIR SNOW RATIOS AS WARM AIR KEEPS
THE BEST SNOW GROWTH REGIME WELL ALOFT AND ABOVE THE BEST LLVL
FORCING.
USED A BLEND OF THE RFC/HPC FOR QPF AND USED A MANUAL 8 TO 1
RATIO WHERE SNOW WAS MOST LIKELY. USED A SREF/GFS BLEND...TWEAKED
MANUALLY...FOR POPS...SKY...AND WINDS. USED A GUIDANCE BLEND FOR
TEMPS...ADJUSTED UP AS THEY SEEMED TOO LOW OVERNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A PROLONGED STORM SYSTEM WILL AFFECT THE REGION THROUGH THIS
PERIOD OF THE FORECAST. THIS WILL BRING PERIODS OF PRECIPITATION
TO THE REGION.
WE HAVE ISSUED A WINTER STORM WARNING FOR ZONES 3/4/10 THROUGH
FRIDAY. POTENTIAL IS THERE FOR SEVERAL INCHES OF HEAVY WET SNOW
THURSDAY THROUGH FRIDAY. THE SNOW MAY MIX WITH SLEET AT TIMES
ESPECIALLY DURING THURSDAY. A MORE SIGNIFICANT SLUG OF MOISTURE
WILL MOVE UP ACROSS THE AREA LATER THURSDAY NIGHT AND INTO FRIDAY.
CURRENT THINKING IS WE MAY SEE STORM TOTAL SNOW ACCUMULATIONS HERE
IN EXCESS OF A FOOT BY FRIDAY...ESPECIALLY ACROSS THE HIGH
TERRAIN. ALTHOUGH EVENT WILL BE OF LONG DURATION...DECIDED TO UPGRADE
TO A WARNING SINCE THE COMBINATION OF HEAVY WET SNOW AND BRISK
EAST WINDS COULD POTENTIALLY HAVE SOME IMPACTS WITH REGARD TO
DOWNED LIMBS AND POWER LINES. WE HAVE KEPT THE ADVISORY FOR
ZONES 5 AND 31 SINCE LESS SNOW AND MORE IN THE WAY OF RAIN OR
MIXED PRECIPITATION IS EXPECTED HERE. FOR THE REMAINDER OF
NORTHERN MAINE AND THE ST JOHN VALLEY PRECIPITATION WILL BE SLOW
TO SPREAD ACROSS THE AREA THROUGH THURSDAY NIGHT AS ERLY WINDS
DOWNSLOPING OFF THE HIER TERRAIN TO OUR EAST KEEPS PRECIPITATION
AT BAY AT LEAST INITIALLY. THUS LITTLE IN THE WAY OF SIGNIFICANT
SNOW ACCUMULATION IS EXPECTED HERE. ACROSS THE REMAINDER AND
CENTRAL AND DOWNEAST MAINE THE PRECIPITATION IS EXPECTED TO BE
MAINLY IN THE FORM OF RAIN. WILL HAVE TO WATCH THE POTENTIAL
FOR FLOODING HERE. PLEASE REFER TO THE HYDROLOGY SECTION FOR MORE
DETAILS REGARDING HYDRO ISSUES.
ALSO...WE HAVE CONTINUED THE HIGH WIND WATCH FOR ALL OF DOWNEAST
MAINE THURSDAY AFTERNOON THROUGH FRIDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE WEATHER WILL REMAIN UNSETTLED UNTIL HIGH PRESSURE MOVES BACK
IN ON TUESDAY. ANOTHER LOW PRESSURE SYSTEM NEARS THE AREA BY THE
END OF THE WEEK...BUT WILL LIKELY REMAIN FAR ENOUGH OFFSHORE AND
NOT HAVE AN APPRECIABLE AFFECT ON THE WEATHER OVER MAINE. GMOS
USED AS BASIS FOR EXTENDED FORECAST.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: LOW PRESSURE STRENGTHENING AND MOVING NE FROM THE MID
ATLANTIC WILL REACH SOUTHERN NEW ENGLAND BY EARLY THURSDAY
MORNING. GIVEN THIS...MVFR CONDITIONS WILL PERSIST OVER THE
NORTHERN THREE TAF SITES THROUGH THE EVENING AND EARLY NIGHT
TONIGHT AND GIVE WAY TO IFR CONDITIONS IN -RA AND -SN BY EARLY
MORNING. KBGR AND KBHB WILL BE UNDER BEST FORCING FOR PRECIP
TONIGHT AS SE FLOW STRENGTHENS...THEREFORE IFR CONDITIONS ARE
LIKELY THERE. WORST CONDITIONS WILL BE DURING PERIODS OF HEAVIER
RA AND SN. WINDS WILL ALSO STRENGTHEN FROM THE S AND SE THROUGH THE
NIGHT TONIGHT.
SHORT TERM: MVFR AND IFR CONDITIONS WILL PERSIST PARTICULARLY IN
HEAVY BANDS OF RA AND SN THROUGH FRIDAY. S AND SE WINDS WILL
INCREASE ESPECIALLY ACROSS KBGR AND KBHB LATE THURSDAY INTO FRIDAY
AS LLVL JET STRENGTHENS OVER THE SOUTHERN PORTION OF THE STATE.
&&
.MARINE...
NEAR TERM: LOW PRES WILL WEAKEN AND APPROACH THE WATERS OVERNIGHT.
A SECOND LOW PRES WILL STRENGTHEN OVER THE MID ATLANTIC BY EARLY
MORNING THU ENHANCING SW WINDS AND SWELL. VSBYS WILL BE REDUCED IN
RAIN AS WELL.
SHORT TERM: FOR WIND GRIDS HAVE MANUALLY ADJUSTED WIND AND WIND
GUSTS GRIDS FROM 12Z THURSDAY TO 12Z FRIDAY BASED ON BUFKIT WINDS
ALOFT AND EXPECTED MIXING TO SURFACE THEN TRANSITION TO A BLEND OF
THE NAM12 AND GFS40. EXCELLENT SYNOPTIC SITUATION FOR SIGNIFICANT
FETCH TO SOUTHEAST OF WATERS WITH STRONG HIGH PRESSURE OVER THE
MARITIMES AND INTENSE LOW PRESSURE DEVELOPING TO THE SOUTH OF NEW
ENGLAND. WAVE WATCH INDICATES WAVES 15 TO 20 FEET AND NAM/SWAN
BRINGS WAVES TO OVER 20 FEET IN ANZ51. HAVE USED NAM/SWAN TO
GENERATE WAVE GRIDS THROUGH FRIDAY THEN TRANSITION TO WNA/4. &&
.HYDROLOGY...
FLOODING CONCERNS FROM THE DOWNEAST COAST NORTH TO STATE ROUTE
6 THURSDAY AFTERNOON THROUGH FRIDAY DUE TO SIGNIFICANT STORM TOTAL
PRECIPITATION POTENTIAL. EXPECT MAINSTEM RIVERS TO RISE ON THE
ORDER OF 2-4 FEET BUT TO REMAIN WITHIN THEIR BANKS...ENSEMBLE
GUIDANCE SUPPORTS THIS. THE EXCEPTION WOULD BE ON RIVERS WHERE
RIVER ICE OR ICE JAMS EXIST...ESPECIALLY THE PISCATAQUIS. STILL
SIGNIFICANT SD ALONG THE AIRLINE AND SNOW MELT WILL BE A WILDCARD
IN THIS EXCESSIVE RUNOFF EVENT. SNOW MAY SERVE TO STORE HEAVY
PRECIP AND DELAY RUNOFF.
&&
.TIDES/COASTAL FLOODING...
WINDS AND SEAS DO INCREASE IN TIME THURSDAY FOR MORNING TIDE
CYCLE SO WILL CANCEL COASTAL FLOOD WATCH FOR THAT TIME PERIOD.
WILL CONTINUE WATCH FOR THURSDAY NIGHT AND FRIDAY MORNING TIDE
CYCLE. EXTRA-TROPICAL STORM SURGE MODEL INDICATES 1 TO 2 FOOT
SURGE. CONCERNED THAT THIS MAY BE A LITTLE LOW. OTHER CONCERN IS
LARGE WAVES WITH NAM/SWAN INDICATING MAXIMUM WAVE HEIGHTS COULD
EXCEED 20 FEET IN ZONE 29 AND SOMEWHERE BETWEEN 15 AND 20 FEET
ZONE 30. THIS COULD CAUSE ADDITIONAL SURGE DUE TO WAVE SETUP ALONG
EXPOSED BEACHES. ALSO WAVE RUN-UP COULD PRODUCE BEACH EROSION AND
OVER-TOP BEACH BERMS AND LOW LINING ROADS ALONG EXPOSED BEACHES.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
MEZ011-015>017-029>032.
WINTER STORM WARNING UNTIL 6 PM EST FRIDAY FOR MEZ003-004-010.
HIGH WIND WARNING FROM 4 PM THURSDAY TO 10 AM EST FRIDAY FOR
MEZ029-030.
COASTAL FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY
MORNING FOR MEZ029-030.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR MEZ015>017.
WINTER WEATHER ADVISORY UNTIL 6 PM EST FRIDAY FOR MEZ005-031.
MARINE...STORM WARNING FROM 4 PM THURSDAY TO 1 PM EST FRIDAY FOR
ANZ050>052.
&&
NEAR TERM...VJN/RN
SHORT TERM...DUDA/MIGNONE
LONG TERM...LERICOS
AVIATION...VJN
MARINE...DOODY/MIGNONE/RN
HYDROLOGY...TURNER
TIDES/COASTAL FLOODING...MIGNONEHazardous weather outlook, Feb 24, 9:42 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
942 PM EST WED FEB 24 2010
MEZ001-002-006-260245-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-
942 PM EST WED FEB 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ003-004-010-260245-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
942 PM EST WED FEB 24 2010
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-032-260245-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
942 PM EST WED FEB 24 2010
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ015>017-260245-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
942 PM EST WED FEB 24 2010
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ005-260245-
NORTHERN PENOBSCOT-
942 PM EST WED FEB 24 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ031-260245-
SOUTHERN PISCATAQUIS-
942 PM EST WED FEB 24 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ029-030-260245-
COASTAL HANCOCK-COASTAL WASHINGTON-
942 PM EST WED FEB 24 2010
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 AM EST
FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
COASTAL FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-260245-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
942 PM EST WED FEB 24 2010
...STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NORTON/NOUHAN
Heavy Snow, Northern Somerset
- When
- February 24, 11:00 PM EST to February 25, 8:00 PM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulation ranged from 7 to 11 inches.
Heavy Snow, Northern Piscataquis
- When
- February 24, 11:00 PM EST to February 25, 8:00 PM EST
- Where
- Northern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulation ranged from 7 to 11 inches.
Heavy Snow, Central Piscataquis
- When
- February 24, 11:00 PM EST to February 25, 8:00 PM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulation ranged from 7 to 11 inches.
High Wind, Coastal Hancock
- When
- February 25, 11:00 PM EST to February 26, 9:00 AM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
High winds toppled numerous trees and power lines across coastal Hancock county. The most extensive damage to trees and the power infrastructure occurred across the southwest corner of the county including Deer Isle...Stonington...Brooklin...Sedgwick...Blue Hill and Mount Desert Island. A 70 mph wind gust was reported at Brooklin with a 69 mph wind gust reported at Sedgwick Ridge.
High Wind, Coastal Washington
- When
- February 26, 2:00 AM EST to 9:00 AM EST
- Where
- Coastal Washington forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
High winds toppled numerous trees and power lines across coastal Washington county. A 70 mph wind gust was reported at West Quoddy.
Heavy Snow, Northwest Aroostook
- When
- February 26, 10:00 AM EST to 10:00 PM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulation ranged from 7 to 12 inches.
Heavy Snow, Northern Penobscot
- When
- February 26, 10:00 AM EST to 10:00 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulation ranged from 5 to 9 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Virginia, February 24 to 28, 2010$19,000 · 62 kt wind · 20 events
- Heavy Snow in West Virginia, February 24 to 28, 201023 events
- Hail and Damaging Winds in Florida, February 24, 20102 injured · 1.5 in hail · 6 events
- Heavy Snow and Winter Weather in Kentucky, February 24 to 25, 2010$5,000 · 20 events
- Hail and Damaging Winds in Florida, February 24, 2010$5,000 · 1.75 in hail · 8 events
- Blizzard and Winter Storm in North Carolina, February 24 to 26, 2010$5,000 · 60 kt wind · 8 events
- Heavy Snow in Maine, February 24 to 26, 20107 events
- Flooding in New Jersey, February 24 to 27, 20105 events
- Winter Weather in Colorado, February 24 to 26, 20105 events
- Heavy Snow in North Carolina, February 24 to 26, 20104 events
- Cold in Iowa, February 24, 20103 events
- Cold in Minnesota, February 24, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215568, 215569, 215570, 215563, 215566, 215571, 215572.